Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Euler characteristic of the Milnor fibre
of plane singularities


Author: A. Melle-Hernández
Journal: Proc. Amer. Math. Soc. 127 (1999), 2653-2655
MSC (1991): Primary 32S05, 14H20; Secondary 14B05
Published electronically: May 19, 1999
MathSciNet review: 1676312
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a formula for the Euler characteristic of the Milnor fibre of any analytic function $f$ of two variables. This formula depends on the intersection multiplicities, the Milnor numbers and the powers of the branches of the germ of the curve defined by $f.$ The goal of the formula is that it use neither the resolution nor the deformations of $f.$ Moreover, it can be use for giving an algorithm to compute it.


References [Enhancements On Off] (What's this?)

  • [A] Norbert A’Campo, La fonction zêta d’une monodromie, Comment. Math. Helv. 50 (1975), 233–248 (French). MR 0371889
  • [BWK] Thomas Becker and Volker Weispfenning, Gröbner bases, Graduate Texts in Mathematics, vol. 141, Springer-Verlag, New York, 1993. A computational approach to commutative algebra; In cooperation with Heinz Kredel. MR 1213453
  • [BK] Egbert Brieskorn and Horst Knörrer, Plane algebraic curves, Birkhäuser Verlag, Basel, 1986. Translated from the German by John Stillwell. MR 886476
  • [EN] David Eisenbud and Walter Neumann, Three-dimensional link theory and invariants of plane curve singularities, Annals of Mathematics Studies, vol. 110, Princeton University Press, Princeton, NJ, 1985. MR 817982
  • [GPS] G.M. Greuel, G. Pfister, H. Schoenemann, SINGULAR. A computer algebra system for singularity theory and algebraic geometry, It is available via anonymous ftp from helios.mathematik.uni-kl.de.
  • [M] John Milnor, Singular points of complex hypersurfaces, Annals of Mathematics Studies, No. 61, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1968. MR 0239612
  • [S] Rob Schrauwen, Deformations and the Milnor number of nonisolated plane curve singularities, Singularity theory and its applications, Part I (Coventry, 1988/1989), Lecture Notes in Math., vol. 1462, Springer, Berlin, 1991, pp. 276–291. MR 1129038, 10.1007/BFb0086388

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 32S05, 14H20, 14B05

Retrieve articles in all journals with MSC (1991): 32S05, 14H20, 14B05


Additional Information

A. Melle-Hernández
Affiliation: Departamento de Algebra, Facultad de CC. Matemáticas, Universidad Complutense de Madrid, Madrid 28040, Spain
Email: amelle@eucmos.sim.ucm.es

DOI: https://doi.org/10.1090/S0002-9939-99-05423-4
Keywords: Euler characteristic, Milnor fibration, Milnor fibre
Received by editor(s): July 24, 1996
Received by editor(s) in revised form: June 27, 1997
Published electronically: May 19, 1999
Additional Notes: This work was done under the partial support of CAYCIT PB94-291.
Communicated by: Ron Donagi
Article copyright: © Copyright 1999 American Mathematical Society